Alert archive / New Mexico / Wind Advisories in 2008
Wind Advisory 33, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Dec 18, 2008, 3:28 AM MST for Eddy County, Lea County, New Mexico; Gaines County, Texas. It took effect at Dec 18, 2008, 12:00 PM MST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2008, 3:28 AM MST (10:28 UTC)
- In effect from
- Dec 18, 2008, 12:00 PM MST
- Expired
- Dec 18, 2008, 5:00 PM MST
- In force
- 5 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Gaines County, TX
The radar
The Midland/Odessa radar (KMAF), 143 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3879 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 181028 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 428 AM CST THU DEC 18 2008 ...WINDY CONDITIONS ACROSS THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS TODAY... .A FAST MOVING UPPER STORM SYSTEM WILL CROSS NEW MEXICO THIS AFTERNOON. STRONG MID LEVEL WINDS ASSOCIATED WITH THIS SYSTEM WILL LIKELY MIX TO THE SURFACE AND AFFECT THE GUADALUPE MOUNTAINS...IN ADDITION TO THE SOUTHEAST NEW MEXICO PLAINS INTO THE NORTHERN PERMIAN BASIN. NMZ027-TXZ258-182130- /O.NEW.KMAF.HW.W.0061.081218T1900Z-081219T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 328 AM MST THU DEC 18 2008 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING. SOUTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH THIS AFTERNOON AND PERSIST AFTER SUNSET BEFORE DIMINISHING. GUSTS OVER 60 MPH WILL BE POSSIBLE TOO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-029-033-TXZ045-182130- /O.NEW.KMAF.WI.Y.0033.081218T1900Z-081219T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-GAINES- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS... LOVINGTON...SEMINOLE 428 AM CST THU DEC 18 2008 /328 AM MST THU DEC 18 2008/ ...WIND ADVISORY IN EFFECT FROM 1 PM CST /NOON MST/ THIS AFTERNOON TO 6 PM CST /5 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM CST /NOON MST/ THIS AFTERNOON TO 6 PM CST /5 PM MST/ THIS EVENING. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON WITH GUSTS OVER 50 MPH POSSIBLE. WIND SPEEDS ARE EXPECTED TO DIMINISH TO THE 20 TO 30 MPH RANGE BY SUNSET...WITH FURTHER DECREASES IN WIND SPEEDS AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
000 WWUS74 KMAF 182059 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 259 PM CST THU DEC 18 2008 ...WINDY CONDITIONS ACROSS THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS LATE THIS AFTERNOON AND EARLY THIS EVENING... .A FAST MOVING UPPER LEVEL STORM SYSTEM WILL CROSS NEW MEXICO BY EARLY THIS EVENING. STRONG MID LEVEL WINDS ASSOCIATED WITH THIS SYSTEM HAVE MIXED DOWN TO THE SURFACE AND WILL IMPACT THE GUADALUPE MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS AND THE NORTHWEST PERMIAN BASIN LATE THIS AFTERNOON. NMZ027-TXZ258-190300- /O.CON.KMAF.HW.W.0061.000000T0000Z-081219T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 159 PM MST THU DEC 18 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH WILL PERSIST UNTIL EARLY EVENING BEFORE DIMINISHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-029-033-TXZ045-190000- /O.CON.KMAF.WI.Y.0033.000000T0000Z-081219T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-GAINES- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS... LOVINGTON...SEMINOLE 259 PM CST THU DEC 18 2008 /159 PM MST THU DEC 18 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH LATE THIS AFTERNOON WITH GUSTS OVER 45 MPH POSSIBLE. WIND SPEEDS ARE EXPECTED TO DIMINISH TO THE 20 TO 30 MPH RANGE BY SUNSET...WITH FURTHER DECREASES IN WIND SPEEDS AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Dec 17, 10:27 PM MST, 5 hours 1 minute earlier.
Area forecast discussion, Dec 17, 10:27 PM MST, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1127 PM CST WED DEC 17 2008 .DISCUSSION... && .AVIATION... STILL ANTICIPATE LOW CLOUDS MOVING INTO THE KMAF AREA THURSDAY MORNING...TAKING CEILINGS DOWN TO THE MVFR...IF NOT IFR...CATEGORY. KFST COULD STILL EXPERIENCE SOME LOWERED CIGS/VIS...HOWEVER CONFIDENCE STILL NOT HIGH ENOUGH TO INTRODUCE INTO TAFS AT THIS TIME. EXPECT CONDITIONS TO IMPROVE AROUND LUNCHTIME LEAVING MAINLY HIGHER CLOUDS AROUND THE AREA. WINDS WILL CONTINUE TO BE FAIRLY LIGHT OVERNIGHT...THEN BEGIN INCREASING THROUGHOUT THE DAY AND BECOMING MORE WESTERLY. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 67
Hazardous weather outlook, Dec 18, 3:10 AM MST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 410 AM CST THU DEC 18 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-191015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 410 AM CST THU DEC 18 2008 /310 AM MST THU DEC 18 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT SOUTHWEST WINDS OF 35 TO 45 MPH AND GUSTS OVER 60 MPH WILL AFFECT THE GUADALUPE MOUNTAINS THIS AFTERNOON INTO EARLY EVENING. A HIGH WIND WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS FROM NOON UNTIL 8 PM MDT. MOTORISTS SHOULD USE CAUTION IF TRAVELING THROUGH GUADALUPE PASS THIS AFTERNOON AND EVENING...IF NOT POSTPONE THEIR TRIP. SOUTHWEST WINDS OF 25 TO 35 MPH AND GUSTS OVER 50 MPH WILL AFFECT THE SOUTHEAST NEW MEXICO PLAINS AND PORTIONS OF THE NORTHERN PERMIAN BASIN THIS AFTERNOON. BLOWING DUST COULD ALSO AFFECT THESE AREAS...ESPECIALLY DOWNWIND OF ANY FARMLAND. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 3:28 AM MST | High Wind Warning | MAF | Eddy | 17 hr |
Nearby
Wind Advisories in New Mexico, 2008Wind Advisories in Texas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.